aching joints

I have been taking Leveroxine for about fifteen years after being diagnosed with under active thyroid but after two falls in the last 8 months one on the knee and the other on the shoulder or though the pain has gone from the affected joints I am now plagued with aching legs especially at night any ideas on how I can switch this off I am taking omeprazole also for a long term hiatus hernia but find I just take only one or two tablets a week or if I am going out for a meal so do not take the prescribed constant dose, the aching legs are my main concern but as my daughter said( Old age is my only danger)from an old song by Cat Stevens, sorry to digress but a sense of humour does seem to help with added parecetamol!!!by the way I am a new member

5 Replies

oldestnewest
  • Welcome to the forum, Sunset10.

    It will help members advise if you post your recent thyroid results and ranges so we can check you are optimally medicated. Under medication causes aching joints and muscles.

    If you are optimally medicated it is worth asking your GP to test ferritin, vitamin D, B12 and folate. Deficient levels are common in hypothyroid patients and particularly in patients taking PPIs which lower stomach acid, and symptoms include musculoskeletal pain, fatigue and low mood similar to hypothyroid symptoms.

    You might try supplementing magnesium citrate and putting Epsom Salts in your bath and spraying magnesium oil on your legs before bed as low magnesium can cause aching and restless legs. If you supplement magnesium please also take a zinc supplement as they need to be balanced.

    __________________________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Hi sunset and welcome to our forum,

    You have been on levo for a long time, 15 years, so it may be wise to now take a fresh look at your thyroid hormones. Falls/Aches/pains are common with being undertreated (you may not be) but I suggest a new blood test and this is the procedure to follow:-

    1. Make the earliest possible appointment and don't eat before it but you can drink water.

    2. Allow about 24 hours between your last dose of levo and the test and take Levo afterwards.

    3.Always get a print-out of your blood test results with the ranges (these are important as labs differ).

    Ask for a Full Thyroid Function Test i.e. TSH, T4, T3, Free T4, Free T3, Vitamin D, Vitamin B12, iron, ferritin and folate. Some doctors wont test (or labs if TSH is in range) FT4 and FT3 but you can have a private one done by a recomended lab.

    Get the print-out and post them on a new question for comments.

    (I am not medically qualified - only have my own personal experience to go by and I wouldn't want to go back to what I experienced now I'm well again).

  • Could be due to this

    gov.uk/drug-safety-update/p...

    Low vitamin D can also make legs ache badly

    Undiagnosed gluten intolerance (very common with Hashimoto's) can be a cause of low vitamin D

  • are you taking omega 3 fish oil , vitamin d3 hence many deficient hence i take 5000mg with k2 in it a day....both deficiencies can cause all kinds of joint pain.....

  • Thanks for the responses to my aching leg problems I am going to have my thyroid test at the local hospital this week and will certainly ask the questions which have been suggested in the posts ,will let you know my results when I receive them, but thanks again it may shed some light on my symptoms,plus I will get some fish oil supplements as suggested

You may also like...